Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Prescribed with azithral for severe throat infection. how to get rid of throat pain?

Answered by
Dr.
Dr. Prahlad Duggal

ENT Specialist

Practicing since :1998

Answered : 784 Questions

default
Posted on Mon, 2 Dec 2013 in Ear, Nose and Throat Problems
Question: Hi Doctor. I am from India. I am suffering from very severe throat infection. My throat is paining a lot while swallowing. My doctor has prescribed Azithral 500 once a day x 5 days. He has prescribed a pain killer too. After taking Azithral 500 and the pain killer in the morning, I had started feeling better during the day. But now the pain is back. Can I take another Azithral 500 along with the pain killer. That will make it a total of 1000 mg of Azithral in one single day. Please advice.
doctor
Answered by Dr. Prahlad Duggal 12 minutes later
Brief Answer: Use Tantum/Hexidine oral rinses Detailed Answer: Hi, The routine dose of Azithral is 500mg once daily and if you take two tablets it will not do any harm but is unlikely to get benefit also as antibiotic take time to act and are not to give symptomatic relief immediately. Please take you second dose of painkiller. A better option is to use Tantum oral rinse (This is available with out prescription in India) locally along with your oral medicines. Dilute it with equal amount of water and do gargle for 2 minutes and then throw that away. This will reduce the local load of infection as well as give immediate pain relief. You can repeat it as frequently as you like. Hexidine gargles can also be used but local anaesthetic effect will not be there. Meanwhile the Azithral will start its effect and the problem will be solved. Regards,
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Analgesic

doctor1 MD

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since then. I only took an occasional hydrocodone , motrin and tylenol . Everything was great and then a week ago I started feeling sick. My urine got dark and my skin began to itch and my urine was dark. It turns out my liver enzymes and esophinosil levels are up and I might have cholestasis hepatitis. I am to f/u with my gastroenterologist tomorrow. I have a headache now. No fever or pain anywhere. The ct showed nothing but the Gi doctor on call says I still need a sono and it could be from anesthesia. They took me off flecanide which I take for occasional paroxismal a fib. I am wondering what the best diet for this is as I am not hungry and what the recovery time is for this. Thank you very much

doctor1 MD

Hi there My Mother is suffering from sensations of freezing liquid in her stomach and also sometimes in her shoulders, back and hands. She has also lost her appetite and has been having a tingling sensation in her left shoulder from time to time. The symptoms make her feel frightened and hopeless. She did recently have suspected DVT as she lost the ability to walk very suddenly recently, but after a cocktail of painkillers and also an injection in the stomach in case there was a blood clot, she was then able to walk again, although she is due for a hip operation in the other leg, so she can walk as best she can. The codeine part of the painkillers caused severe constipation a couple of weeks ago and she had to be treated for that, but now she is suffering these awful freezing sensations. I took her to the doctor and they gave her an ECG which proved fine. Any advice would be a relief as I am worried about her; it has made her very very down.

doctor1 MD

For the last few months Ive been having symptoms of GERD , thats what my PCP is treating me for. I told him I have pain on the left side just above my clavicle in the hollow area. He felt to see if I have any swollen lymph nodes and says I dont. Now the pain has spread to my right side, and feels like it is in my collarbone towards my sternum and Im having bad pain in my chest just below collarbone on right side. At its peak I feel bubbling. Any idea what this could be? It is not relieved with any pain killers.

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...

doctor1 MD

my 7 year old has mild headaches at night, mild upset stomach and loss of appetite at night. she is fine during the day, but seems tired and mild upset stomach at night. any idea what the cause is?

doctor1 MD

what kind of pain medication would I take for rectal pain?